MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Codes Kinked (1339); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft system was inserted in a patient for the endovascular treatment of a 5.5 cm in diameter thoracic aortic aneurysm.An endurant stent graft system was implanted in the patient for use as a conduit in the right iliac limb.It was reported that the physician was unable to advance the valiant 34x34x150 delivery system to the intended landing zone due to calcification.The valiant 34x34x150 was removed from the patient.The physician elected to implant an endurant 16x10x124 right iliac limb in the right common and external iliac arteries as a conduit.The physician used another manufacturer¿s 12x4 balloon in the endurant stent graft and performed an angioplasty.The physician re-inserted the valiant 34x34x150 once again, but was unable to advance the device, the physician noticed that the nose cone had been damaged with what appeared to be a burr on the end.The device was discarded.The physician inserted a valiant 34x34x200 stent graft however while advancing the device up the left iliac artery there was some friction the device then kinked/buckled and then was unable to advance any further.The physician removed and discarded the device and aborted procedure.After closing the right and left arterial exposures the patient¿s right leg became ischemic and the physician performed a fem-fem bypass.Per the physician, the causes of the valiant related events are related to the patient¿s anatomy; calcified iliac arteries.The cause of the occlusion of the external iliac occlusion and endurant stent graft was the result of multiple passes of the valiant graft.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6599626
Report Number2953200-2017-00888
Device Sequence Number369914
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR